MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32538
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A type iii endoleak was noted between the proximal and distal components.The devices were re-ballooned at the overlap and the fabric was torn due to ballooning.An additional graft (esbe-32-39-zt) was placed to repair the tear.The leak persisted, but appeared to partially resolve.The patient was discharged, and will return in 30 days for a scan.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Medical imaging was provided for this case and reviewed by william cook australia medical affairs director, who made the following assessment: "when they say that the fabric was torn by the balloon, we don¿t have any imaging to confirm that is what happened ¿ only the site¿s report that it is what they think happened.Also, the sentence about the leak persisting but appeared to partially resolve, is somewhat vague, and i am assuming that the reversal or wearing off of the heparin caused the leak to slow down.This would imply that the leak was small, as a significant tear of the graft fabric would not be sealed by heparin reversal.Having now received the 30-day post procedure ct scans, i can add that it all looks like a good result.Of note, i can see the double layered overlapping grafts at the main body overlap ¿ and the type 3 endoleak they reported no longer appears to be present.I can also see the double layered iliac limb stent grafts where they re-lined the first ones after they had shortened during deployment.The right internal iliac artery has amplatzer plugs in it, but there seems to be good backflow via cross-pelvic collaterals.The main iliac limbs are in crossed configuration, an incidental noting, but of no clinical significance.To summarize, the problems reported in the original complaint appear to have resolved with a good end result.I can¿t shed any light or confirm any possible cause of the type 3 endoleak originally reported, as we don¿t have imaging from the index procedure." work order: (b)(4) was reviewed and appears complete and correct.The ifu provided with the device states: "potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak; endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion".From the information provided in the complaint it is difficult to determine a definitive root cause to explain the difficulty experienced by the customer and patient.It is most likely that one or more of the following factors contributed to the complaint: tearing of graft material due to over-ballooning of overlap area wear/abrasion/biodegradation at interface site between components procedural factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9270651
Report Number9680654-2019-00045
Device Sequence Number145990
Product Code MIH
UDI-Device Identifier10827002325385
UDI-Public(01)10827002325385(17)220314(10)AC1033772
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model NumberG32538
Device Catalogue NumberZFEN-P-2-30-109-R
Device Lot NumberAC1033772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date11/03/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR